Topamax users - what dose?

Discussion in 'Fibromyalgia Main Forum' started by shelbo, Aug 14, 2011.

  1. shelbo

    shelbo New Member

    I have been given Topamax to help prevent migraines. I was started on 25mg once daily and worked up to 25mg twice a day meaning my usual morning one and one also at night time. It has done nothing to help...zilch! I am scared to take other meds in case I gain the 40+ lbs back it's taken me six and a half years to lose... I'm wondering if my Topamax dose is too low to expect a good result and just wondered what daily dose has helped those for whom Topamax has been a Godsend. Thanks, Shelbo
    Ps...would love to hear of any other meds (aside from Topamax) that have helped prevent daily headaches/ migraine without the dreaded weight gain. Thanks! :) Shelbo
  2. kat211

    kat211 New Member

    I was on 100mg 2xs a day, but I was just up'ed to 100mg in am and 200mg in pm b/c my headaches were coming back and I was having 'episodes' that they weren't sure were seizures, but weren't sure they weren't either. I have also been on/off/on Topamax for around 15 years, so I have worked up to this dose. talk to your dr about uping it.
  3. zenouchy

    zenouchy Member

    usually has the side effect of weight loss. I take more and that's what it did for me. I also don't get the migraines anymore. Everyone is different, but in my laymen's opinion, I think your dosage might a little conservative and could be increased a bit more before trying other meds. Of course get your doctor's recommendations. Good luck! Erika
  4. munch1958

    munch1958 Member

    The reason some people lose weight with this med is that it makes your food taste like CR@P. I'd rather have the headache.
  5. blueeyedgrl73

    blueeyedgrl73 New Member

    I'm on 100 mg at bedtime now. I started out at 25 mg at bedtime and then went up to 50 mg at bedtime and now at 100 mg at bedtime. I rarely have migraines now and yes, I'm noticing a decreased appetite on this dose. I've only been on this dose now for two weeks. I like it that food tastes bad LOL! I need to lose weight so this is a good thing for me! I think you are on a very low dose and should ask about going up on your dose..
  6. hannahfaid

    hannahfaid New Member

    I take 50 am and 50pm .. I havent noticed it making my food taste bad.. I was told it would

    make soft drinks taste bad.. but it didnt...

    I dont take it for my migraines only.. I take it for my bi-polar also.. mood elevation..

    many drs are getting wise to people taking it for weight loss, so that may be why he hasnt

    increased your dosage.. are you taking any migraine meds with it??